MAUDE Adverse Event Report: STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE, 14DX15W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE, 14DX15W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 48894066
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the superior anchor of an aero c cage at c5 broke and migrated three years post-operatively.The patient underwent revision surgery in which the migrated anchor was removed but the cage and the inferior anchor were left in place because the patient had achieved fusion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirms the blade on the anchor is fractured as reported.X-ray image was provided and show that two aero c cages are implanted.The top cage at c5 has its superior anchor fractured and migrating out of the cage.Revision surgery was performed to remove the superior anchor.Material analysis was performed on a similar device with the same failure mode and concluded: 'the aero c cage anchor was found to have fractured in fatigue.All submitted materials were found to be in compliance with the required elemental composition.No material or manufacturing defects were found.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the aero c surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.Potential risks identified with the use of this intervertebral body fusion device, which may require additional surgery, include: device component fracture (¿).In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.It was reported that the patient fused therefore implant performed as intended.The cause of fracture cannot be determined conclusively however factors like patient loading over time, fatigue, life style, activity level, smoker may have contributed to the reported fracture.

Brand Name
AERO C CAGE 6MM INTERBODY DEVICE, 14DX15W LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11399190
Report Number0009617544-2021-00034
Device Sequence Number16435929
Product Code ODP
UDI-Device Identifier07613327124750
UDI-Public07613327124750
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number48894066
Device Catalogue Number48894066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;